MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO AVIATOR PLUS .014 6.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CARDINAL HEALTH MEXICO AVIATOR PLUS .014 6.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4246015W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a.014" 6mm x 15mm x 142mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was used as a pre-dilation, but it was not able to be inflated when pressure exceeded its nominal pressure.The doctor confirmed that the blood was pulled out and confirmed the rupture.There was no reported patient injury.This was a percutaneous transluminal renal angioplasty (ptra) case.The lesion was the stenosis at the right renal artery.An approach was made from the right femoral artery.The device was stored in the cath lab for six hours.The device was stored, handled, and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop, or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks, or other damages noted prior to inserting the product into the patient.The balloon catheter was removed easily and intact.The device was not returned for analysis due to infectious disease.A product history record (phr) review of lot#: 82189078 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported, "balloon burst-at/below rbp", could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Target lesion characteristics of stenosis most likely contributed the balloon rupture.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use, although this is not intended as a mitigation, prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation, medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air, or any gaseous medium to inflate the balloon.Neither the phr nor the information available suggests a design, or manufacturing related cause for the reported event.Therefore, no corrective, or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a.014" 6mm x 15mm x 142mm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was used as a pre-dilation; but it was not able to be inflated when pressure exceeded its nominal pressure.The doctor confirmed that the blood was pulled out and confirmed the rupture.There was no reported patient injury.This was a percutaneous transluminal renal angioplasty (ptra) case.The lesion was the stenosis at the right renal artery.An approach was made from the right femoral artery.The device was stored in the cath lab for six hours.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop, or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks, or other damages noted prior to inserting the product into the patient.The balloon catheter was removed easily and intact.The device will not be returned for analysis due to infectious disease.

Brand Name
AVIATOR PLUS .014 6.0X15 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key10844554
Report Number9616099-2020-04058
Device Sequence Number3501775
Product Code LIT
UDI-Device Identifier20705032005897
UDI-Public20705032005897
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number4246015W
Device Catalogue Number4246015W
Device Lot Number82189078
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2020
Initial Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1